MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. MISSION; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. MISSION; BIOPSY INSTRUMENT
Model Number 1410MSK
Medical Device Problem Codes Difficult to Remove (1528); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/22/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a breast biopsy procedure, the inner needle allegedly bent while penetrating and the cutting didn't go all the way.It was further reported that the needle was allegedly removed by excessive force.The procedure was completed using another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
The manufacturing location was selected as unknown due to system limitations.The manufacturing location for the mission product is bd-santo domingo.As the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.(expiry date: 06/2025).
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: the manufacturing location was selected as unknown due to system limitations.The manufacturing location for the mission product is bd-santo domingo.H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one mission biopsy device was received for evaluation.During visual evaluation, the device appeared to have residue throughout and the device was returned in initial configuration with the cannula at the 00 mm position and the sample notch was not exposed.It was noted that the sample notch was bent backwards and no other visual anomalies were noted to the device.During dimensional observations, the acceptable range for the notch thickness is 0.0215" ± 0.0040".The notch thickness was measured, and found to be 0.0218¿.This measurement was within the acceptable range.The functional testing was not performed, due to the nature of the complaint.Therefore, the investigation is inconclusive for the reported difficult to remove as the condition of the use could not be replicated, however, the investigation is confirmed for the reported bent needle as the sample notch was noted to be bent.A definitive root cause for the alleged bent needle and difficult to remove could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: d4 (expiry date: 06/2025), g3.H11: h6 (method, result, conclusion).H11: section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : see h10.

Brand Name
MISSION
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
UNKNOWN
BR  
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key16616734
Report Number2020394-2023-00198
Device Sequence Number17710328
Product Code KNW
UDI-Device Identifier00801741142543
UDI-Public(01)00801741142543
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K171953
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1410MSK
Device Catalogue Number1410MSK
Device Lot Number0001475757
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/28/2023
Supplement Date Received by Manufacturer04/25/2023
Initial Report FDA Received Date03/25/2023
Supplement Report FDA Received Date04/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown